MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 CONTROLLER; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 CONTROLLER; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000664
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced hypoglycemia.They stated that the pod delivered a bolus of 2.1 units of insulin automatically without them commanding it to.Their blood glucose decreased to approximately 60 mg/dl, prompting them to contact emergency services (911).Emergency responders advised the customer to remove the pod.The customer reported consuming orange juice afterward, following which their blood glucose levels began to improve.They did not require transport or report any further treatment.
 
Additional Manufacturer Narrative
The physicial device was not returned for investigation.Cloud data from the user for the day of (b)(6) 2026 was downloaded and reviewed.Review of the cloud data found no boluses delivered of 2.1 u on the date of occurrence.The closest bolus amount found was 2.15 u delivered at 19:42 on (b)(6) 2026.The cloud data showed that this bolus was based on a carb entry of 35 g, which was correctly calculated based on the user's insulin to carb ratio of 1:16.Review of the patient history buffer (phb) data found no abnormally large microboluses recorded.The phb data showed that, while the system was in automated mode, the automated algorithm was able to appropriately adjust the microbolus amounts based on the estimated glucose values and user inputs.Without log files, it could not be determined if the controller was interacted with to program and start the 2.15 u bolus or any of the other boluses recorded in the cloud on this day.The exact cause of the reported uncommanded bolus could not be determined.Cloud - locked down/smartphone phone_control_ios.Cloud - omnipod 5 software app version 2.1.0.Cloud - operating system 26.3.Cloud - hardware iphone17.5.Cloud - cgm sensor type data not available.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 CONTROLLER
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key25074630
Report Number3014585508-2026-25543
Device Sequence Number10689276
Product Code QFG
UDI-Device Identifier10385083000336
UDI-Public(01)10385083000336
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000664
Device Catalogue NumberM009-S-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale